Drug interactions between Lexapro and Tagamet HB
|Tagamet HB (cimetidine)|
Interactions between your drugs
cimetidine ↔ escitalopram
Applies to:Tagamet HB (cimetidine) and Lexapro (escitalopram)
Talk to your doctor before using escitalopram together with cimetidine. Combining these medications may increase the blood levels and effects of escitalopram. You may have an increased risk of developing side effects, including irregular heart rhythm and a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. You should contact your doctor immediately if you experience these symptoms while taking the medications. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Lexapro (escitalopram)
Alcohol can increase the nervous system side effects of escitalopram such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with escitalopram. Do not use more than the recommended dose of escitalopram, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.